MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number TU-8001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 01/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that perforation and pericardial effusion (pe) occurred.A left atrial appendage (laa) closure procedure was being performed.The patient's laa anatomy was posterior and inferior with chicken wing configuration.Trans-septal puncture was performed mid-posterior.Transesophageal echocardiogram (tee) and computed tomography (ct) measurements suggested sizing for a 24mm watchman flx closure device and delivery system (wds).A watchman fxd access system (was) was positioned and a 24mm wds was prepared and inserted.Over five deployments and partial recaptures were performed before removal of the 24mm wds.A 20mm wds was then prepared and inserted.The 20mm wds reached a more optimal position than the previous 24mm wds, however it did not meet position, anchor, size, seal (pass) criteria and was therefore removed.The was repositioned and a new 24mm wds was prepared and inserted.As the 24mm wds was being inserted, the was aggressively spun out of the desired location and the decision was made to abort the procedure.Echocardiogram then revealed a large pe.An emergent pericardiocentesis was performed and the patient was transferred to the operating room for surgery.A 3mm perforation was located at the apex of the laa and surgical ligation of the laa was successfully performed.The patient remains in recovery with expected discharge within the week.

Brand Name
WATCHMAN FXD CURVE ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16134038
Report Number2124215-2023-00628
Device Sequence Number14265838
Product Code DQY
UDI-Device Identifier00191506013806
UDI-Public00191506013806
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/16/2025
Device Model NumberTU-8001
Device Catalogue NumberTU-8001
Device Lot Number0029971506
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2023
Initial Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexFemale
Patient Weight61 KG
Patient RaceWhite